Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online
Ask a Dentist   »  

Having intense pain in ear and throat after removing lower wisdom teeth. Is this normal?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
Hi, I am having intense ear pain that runs down to my throat after having two lower wisdom teeth removed (one on each side). The extraction was done 2 days ago. Is this normal?
Posted Wed, 22 Aug 2012 in Dental Health
Answered by Dr. Naveen Kumar 25 minutes later

Thanks for the query

The pain could be due to the inflammation around the wound site with referred pain into the ear and throat. As throat and the ear share common innervations, any inflammation produced after tooth extraction can radiate into the ear and throat.

Do not worry! This is one of the common problems faced following dental extraction.

I would suggest you to take a potent anti-inflammatory medicines such as ibuprofen or diclofenac for the pain relief and an antibiotic (such as a combination of amoxycillin and clavulanic acid) to take care of any infection in the post extraction period.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor